biphentin side effects

Home Welcome to the ADDitude Forums For Adults Treating Your ADHD biphentin side effects

This topic contains 3 replies, has 2 voices, and was last updated by  ADHDmomma 2 months, 1 week ago.

  • Author
    Posts
  • #108919

    adhdmama_4
    Participant

    Hi all,
    I am 29 year old female officially diagnosed with severe ADHD (and moderate MDD) from a private psychological assessment.
    I started 30 mg of biphentin yesterday and the side effects have not been what I was told to expect.
    Yesterday was horrible and felt like I had drank a ton of coffee and was jittery, shakey – but the odd thing was that I was lethargic, weak, tired and lacked energy. I had a pounding headache and head pressure. My depression (which has been mild) was trigged and I lost motivation and desire to do anything. I was drowsy and dopey. I was anger and irritable; moody. I only ate at breakfast, then again at 8 pm at night.

    I was told to wait it out 1-2 weeks so I can adjust, but just seems like odd side effects to have.

    Day 2 isn’t as extreme – but drowsy, dopey – zombie like, head pressure, can’t think or process, dry mouth and dry eyes, wired but tired.

    Personally, I would like to test One Methylphenidate and One Amphetamine medication. And once I find the class my body responds to best, I would like to try a few in that category and have a journal where I write all side effects and positives and rate the medication on a scale of 1 to 10. And then from there I will have a good direction in which one to take long term.

    That being said – would it be best to go back to my doctor and ask for the 10 mg dosage of the biphentin, try, then either up the dose or try another one depending on how I respond?

    I’ve been reading this article https://www.additude.com/adhd-medication-11-steps-for-prescribing-it-effectively/

    Do the side effects seem normal? Should I keep going on it for another week?
    I am a wife and mom to 4 (under 7), so really can’t afford to be zombie like and lethargic.

    Just looking for help because I feel so lost and unheard.

    Thanks.

  • #109048

    ADHDmomma
    Keymaster

    You should always start at the lowest dose manufactured and then only increase if and when needed. It does sound like you are overmedicated. It also sounds like you need a different doctor, one that knows the Best Care Practice is to always start these medications at the lowest dose and change if and when needed.

    A Patient’s Primer on the Stimulant Medications Used to Treat ADHD

    Penny
    ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

    • #109114

      adhdmama_4
      Participant

      Thank you for the response.

      I went back and he did lower it to 10 mg.

      I haven’t had any of the above side effects, but it has triggered my major depressive disorder and I have been very depressed and emotionless (numb) and lethargic/lacking energy and motivation and desire.
      So will have to go back again.

      Is a psychiatrist the better way to go? I asked to see one but he said it wasn’t necessary and we can just deal with it.

    • #109180

      ADHDmomma
      Keymaster

      A psychiatrist specializes in these types of medications. If treatment is difficult for you, that would be absolutely necessary. In this case, since your doctor didn’t know to start at the lowest dose, I’d say it’s time for someone else to manage your ADHD treatment.

      Penny
      ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

You must be logged in to reply to this topic.